A Parameter Estimate Associated with the Adaptive Control of Stochastic Systems

  • T. E. Duncan
  • B. Pasik-Duncan
Part of the Lecture Notes in Control and Information Sciences book series (LNCIS, volume 83)


Many physical phenomena are modeled by stochastic systems. Typically some parameters of the system are unknown so that these parameters must be estimated and often it is required to control this system. In this paper the parameter estimation problem is considered for this combined adaptive control problem. The unknown parameters appear affinely in the drift term of the stochastic differential equation that describes the nonlinear stochastic system. It is shown that the family of maximum likelihood estimates based on the observations of the system for increasing time are strongly consistent.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    V. Borkar and A. Bagchi, Parameter estimation in continuous—time stochastic processes, Stochastics 8 (1982), 193–212.CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    T. Duncan and P. Varaiya, On the solutions of a stochastic control system, SIAM J. Control 9 (1971), 354–371.zbMATHMathSciNetGoogle Scholar
  3. 3.
    T. Duncan and P. Variaya, On the solutions of a stochastic control system II, SIAM J. Control 13 (1975), 1077–1092.zbMATHGoogle Scholar
  4. 4.
    T. E. Duncan and B. Pasik—Duncan, Adaptive control of continuous time linear systems, preprint.Google Scholar
  5. 5.
    T. E. Duncan and B. Pasik—Duncan, Adaptive control of linear delay time systems, preprint.Google Scholar
  6. 6.
    P. Hall and C. C. Heyde, Martingale Limit Theory and Its Applications, Academic Press, 1980.Google Scholar
  7. 7.
    K. It6 and H. P. McKean, Duffusion Processes and their Sample Paths, Springer—Verlag, 1965.Google Scholar
  8. 8.
    T. S. Lee and F. Kozin, Almost sure asymptotic likelihood theory for diffusion processes, J. Appl. Prob. 14 (1977), 527–537.CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    R. S. Liptser and A. N. Shiryayev, Statistics of Random Processes II Applications, Springer—Verlag, 1978.CrossRefzbMATHGoogle Scholar
  10. 10.
    P. Mandl, The use of optimal stationary policies in the adaptive control of linear systems, Proc. Symp. to Honour Jerzy Heyman, Warsaw, 1974, 223–243.Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 1986

Authors and Affiliations

  • T. E. Duncan
    • 1
  • B. Pasik-Duncan
    • 1
  1. 1.Department of MathematicsUniversity of KansasLawrenceUSA

Personalised recommendations